Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Minimal surfaces with constant curvature in $ 4$-dimensional space forms

Author: Katsuei Kenmotsu
Journal: Proc. Amer. Math. Soc. 89 (1983), 133-138
MSC: Primary 53C42
MathSciNet review: 706526
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We classify minimal surfaces with constant Gaussian curvature in a $ 4$-dimensional space form without any global assumption. As a corollary of the main theorem, we show there is no isometric minimal immersion of a surface with constant negative Gaussian curvature into the unit $ 4$-sphere even locally. This gives a partial answer to a problem proposed by S. T. Yau.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C42

Retrieve articles in all journals with MSC: 53C42

Additional Information

Keywords: Minimal surfaces with constant curvature, minimal immersions of the hyperbolic $ 2$-plane, higher fundamental tensors
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society